Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Possible Gliclazide-Induced Water Retention with Azotemia
Keita KAMIKUBORieko TAKAMITetsuya SUWAAkihiko SUGIYAMANagatoshi HORIBEShigeki SAKATA
Author information
JOURNALS FREE ACCESS

1994 Volume 33 Issue 3 Pages 163-164

Details
Abstract

An 80-year-old woman with diabetes mellitus was treated with gliclazide. Prior to the gliclazide administration, her urinary excretion of albumin, serum urea nitrogen and serum creatinine were normal. After the medication, oliguria, edema and azotemia developed. On the twenty-fourth day when the edema was severe and generalized, gliclazide administration was terminated. On the following day urinary volume increased suddenly (5, 740 ml/day). Polyuria persisted for five days. Edema improved and urea nitrogen and creatinine were normalized thereafter. Though the mechanism is not known, the clinical course suggests that gliclazide is the principal causative factor in the water retention and azotemia in this patient.
(Internal Medicine 33: 163-164, 1994)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top